Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 1, NWS Charleston, SC

January 6, 2011Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Jan 6, 2011, 3:18 AM EST for Berkeley County, South Carolina. It took effect at Jan 6, 2011, 8:36 PM EST. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2011, 3:18 AM EST (08:18 UTC)
In effect from
Jan 6, 2011, 8:36 PM EST
Expired
Jan 8, 2011, 10:00 PM EST
In force
49 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 6, 1:00 AM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 6, 1:00 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
100 AM EST THU JAN 6 2011

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL PASS SOUTH AND EAST OF THE AREA
TONIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTHWEST THROUGH
SUNDAY. A COMPLEX STORM SYSTEM WILL MOVE OUT OF THE EASTERN GULF
AND UP THE SOUTHEAST COAST SUNDAY NIGHT THROUGH TUESDAY. HIGH
PRESSURE WILL BUILD BACK INTO THE REGION MID TO LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WED EVENING...
CLOUDY...COOL...AND DAMP DESCRIBES THE EVENING AT MOST OF OUR
FORECAST OBSERVATIONS. SATELLITE IMAGERY SHOWS ENHANCED CLOUDS
MOVING THROUGH S GEORGIA AND N FLORIDA WITH A SHORT WAVE IN A
REGION OF A STRONG UPPER WINDS AND JET STREAK DIFLUENCE. MORE
CONVECTIVE RAINS WILL STAY S OF THE ALTAMAHA THIS EVENING AND OUR
CONCERN IS ONLY FOR PATCHES OF LIGHT RAIN AND DRIZZLE IN OUR
FORECAST AREA OVERNIGHT AS ANOTHER SHORT WAVE MOVES INTO THE
WESTERN CAROLINAS. WE HAVE CONTINUED A SLIGHT CHANCE FOR
ADDITIONAL MEASURABLE RAINS MOST AREAS WITH SOME DRIZZLE AFTER
MIDNIGHT PER FORECAST SOUNDING SUGGESTIONS. TEMPERATURES WERE
MAINLY STEADY IN THE MID 40S AND WE MADE LITTLE CHANGE TO LOWS IN
THE UPPER 30S TO LOWER 40S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
A BROAD TROUGH PATTERN WILL PERSIST ACROSS THE EASTERN STATES
THURSDAY THROUGH FRIDAY BEFORE A ZONAL FLOW DEVELOPS. DESPITE
ATLANTIC LOW PRESSURE PULLING OFF TO THE NORTHEAST ON THURSDAY...
WRAP AROUND MOISTURE WILL MAINTAIN MOSTLY CLOUDY SKIES FOR MUCH OF
THE DAY. IN THE MORNING...ENOUGH LOW-LEVEL MOISTURE AND ISENTROPIC
OMEGA WILL EXIST TO SUPPORT PATCHY DRIZZLE. A BIT OF DOWNSLOPING IN
THE AFTERNOON...MAINLY ACROSS SOUTHEAST GA...SHOULD ALLOW FOR
PARTIAL CLEARING FROM SW TO NE LATE IN THE DAY. HIGH TEMPS ARE
THEREFORE EXPECTED TO RANGE FROM WARMEST SW TO COOLEST NE. MADE FEW
CHANGES TO GOING TEMP FORECAST WITH LOWER TO MIDDLE 50S EXPECTED.

MOSTLY CLEAR SKIES EXPECTED FOR THE FIRST HALF OF THURSDAY NIGHT
BEFORE SOME MID CLOUDS DRIFT IN FROM THE NW AS A SHORTWAVE SKIRTS
PAST TO THE NORTH. COLD ADVECTION REGIME WILL PREVENT THE BOUNDARY
LAYER FROM DECOUPLING...THUS LOWS WILL PROBABLY DROP NO LOWER THAN
30F.

DESPITE SIMILAR HEIGHTS FRIDAY VS THURSDAY...WE SHOULD SEE MUCH MORE
SUNSHINE ON FRIDAY ALONG WITH CONTINUED DOWNSLOPING. THIS SHOULD
ALLOW TEMPS TO REACH THE MIDDLE 50S IN MOST LOCATIONS. CONSIDERABLE
BOUNDARY LAYER WINDS WILL BE TAPPED WITH THESE WARMER TEMPS AND
SURFACE WINDS WILL RANGE FROM 15-25 MPH DURING THE DAY.

A SLIGHT DECREASE IN THICKNESSES ON SATURDAY DESPITE CONTINUED
MOSTLY SUNNY SKIES WILL RESULT IN A SLIGHT DROP IN DAYTIME HIGHS BUT
50S SHOULD BE ATTAINED ACROSS THE BOARD.

LAKE WINDS...THERE IS A CHANCE THAT A LAKE WIND ADVISORY WILL BE
NEEDED FOR WINDS ON FRIDAY. WE WILL CAP WINDS JUST BELOW FOR NOW
SINCE THE MIXING PROFILES WILL BE A BIT QUESTIONABLE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS A CONSIDERABLE AMOUNT OF UNCERTAINTY FOR THE EARLY PART
OF NEXT WEEK...BUT ODDS DO FAVOR THE AREA BEING IMPACTED BY A
COMPLEX STORM SYSTEM DURING THIS TIME. SHORTWAVE ENERGY WILL TREK
ACROSS THE SOUTHERN STATES LATE THIS WEEK AND INTO EARLY NEXT
WEEK...TRIGGERING THE DEVELOPMENT OF SURFACE LOW PRESSURE OVER THE
NORTHERN GULF OF MEXICO. WHILE THIS LOW WILL LIKELY REMAIN SOUTH
OF THE FORECAST AREA BEFORE DEEPENING ONCE IT REACHES THE GULF
STREAM IN THE ATLANTIC...THERE ARE TOO MANY VARIABLES THAT ARE
DIFFICULT TO PIN DOWN AT THIS TIME TO SUGGEST A COMPLETELY
ACCURATE FORECAST. THE EXACT TRACK OF THE LOW...HOW MUCH MOISTURE
IS AVAILABLE AND HOW MUCH COLD AIR IS IN PLACE CANNOT BE CORRECTLY
DETERMINED JUST YET...SO WE HAVE MADE FEW CHANGES TO THE FORECAST
FROM SUNDAY THROUGH TUESDAY. WE/LL LIKELY SEE PRECIP DURING AT
LEAST PART OF THAT TIME...WITH EVEN SMALL PROBABILITIES OF
SOMETHING OTHER THAN LIQUID...SINCE TEMPS WILL BE FAR BELOW
SEASONAL LEVELS. BUT WHEN AND WHERE THAT OCCURS...IF IT DOES
INDEED HAPPEN IS A BIG QUESTION MARK AT THIS TIME. DETAILS WILL BE
WORKED OUT AS WE GET CLOSER TO THE EVENT. DRIER CONDITIONS ARE
THEN EXPECTED TO DEVELOP BY THE MIDDLE OF NEXT WEEK...BUT THE
COLDER THAN NORMAL WEATHER WILL PERSIST.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
-RA/DZ/BR/FG TO LINGER THROUGH AROUND DAYBREAK BUT THE LOW CIGS
WILL CONTINUE A GOOD PART OF THE DAY...ESPECIALLY AT KCHS WHERE
MODELS SOUNDINGS INDICATE PLENTY OF MOISTURE UP TO ABOUT 4K FT
THROUGH AT LEAST 07/00Z. THE MAIN CHALLENGES FOR THIS TAF CYCLE
ARE DETERMINING HOW LOW THE VSBYS WILL DROP THROUGH DAYBREAK AND
HOW QUICK CONDITIONS WILL RETURN TO VFR LATER TODAY...BOTH OF WHICH
THERE IS NO HIGHER THAN MODERATE CONFIDENCE AT THIS POINT.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH
SUNDAY. MVFR OR LOWER CONDITIONS POSSIBLE SUNDAY NIGHT THROUGH
MON.

&&

.MARINE...
AS OF WED EVE...
LIGHT S WINDS PREVAIL WITHIN A LIGHT PRESSURE GRADIENT ACROSS THE
WATERS THIS EVENING WITH SEAS LESS THAN 2 FT. LOW PRES TRACKING
ALONG A BOUNDARY SOUTH OF THE REGION WILL STRENGTHEN AS IT MOVES
INTO THE ATLANTIC WATERS...ALLOWING WINDS TO BECOME WEST AND
INCREASE WITHIN A TIGHTENING GRADIENT. AN OCCASIONAL GUST UP TO 25
KT IS POSSIBLE IN THE OUTER GEORGIA WATERS...HOWEVER CONFIDENCE IN
MORE FREQUENT GUSTS IS TOO LOW FOR AN ADVISORIES AT THIS TIME.

A DECENT PRESSURE GRADIENT BETWEEN DEPARTING ATLANTIC LOW PRESSURE
AND APPROACHING HIGH PRESSURE SUPPORT CONTINUED WEST WINDS 15 TO 20
KT ON ALL WATERS THURSDAY. COLD ADVECTION STRENGTHENS THURSDAY
NIGHT BEHIND A DRY COLD FRONT AND REMAINS FAIRLY STRONG THROUGH
FRIDAY NIGHT. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR
SOME IF NOT ALL WATERS DURING THIS PERIOD.

THERE WILL BE A GRADUAL DECREASE IN WINDS AND SEAS DURING THE
WEEKEND...AND WE SHOULD FALL BELOW SCA CONDITIONS ACROSS ALL BUT
AMZ374 AS HIGH PRESSURE BUILDS FROM THE NW. HOWEVER...THIS MAY ONLY
BE TEMPORARY AS LOW PRESSURE MOVING ALONG THE NORTHERN GULF COAST
STATES WILL PASS NOT FAR TO THE SE EARLY NEXT WEEK. A TIGHTENING OF
THE GRADIENT IN RESPONSE TO THIS LOW MAY AGAIN ALLOW FOR AN INCREASE
IN WINDS AND SEAS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jan 5, 4:02 AM EST, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
402 AM EST WED JAN 5 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-060915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
402 AM EST WED JAN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:18 AM ESTSmall Craft AdvisoryCHS5 days

Nearby

Lake Wind Advisories in South Carolina, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.